The DIS Discussion Forums - DISboards.com

The DIS Discussion Forums - DISboards.com (http://www.disboards.com/index.php)
-   Community Board (http://www.disboards.com/forumdisplay.php?f=33)
-   -   Tazorac for acne (http://www.disboards.com/showthread.php?t=3025458)

LisaR 11-25-2012 10:41 AM

Tazorac for acne
 
Has anyone used this? My DD started using it on Oct 25th. The dermatologist did say it can take up to 12 weeks to work and it has only been one month. Unfortunately, her acne has gotten ten times worse. I don't remember her saying it would get worse before it gets better, so I am wondering if this is the norm? The doctor is only in on Wednesdays so I will call then and ask, but in the meantime, I thought I would ask here.

qtwns 11-25-2012 10:59 AM

I don't know anything about this particular med, but my son has been on Accutane for 5 months with maybe one more to go, which is typical. The doc told us that there will be times when the acne gets worse or it may seem like the med isn't working. Accutane works by causing 'all things acne' to bubble up so that there is nothing left ever again. Maybe this is how your dd's med works. Regardless, good luck to her. Here's to clear, beautiful skin in the near future.

Gorechick 11-25-2012 11:44 AM

Tazorac is very strong so be careful to use a tiny amount. I ended up with a topical infection because it took off too many layers. I struggled with mild/moderate acne and did a course of accutane in my 20's. Hormonal acne came back in my 30's and now I'm 42 and use stridex red box pads and Benzaclin or Duac during the day and Epiduo at night and that regimen keeps me clear.

emer95 11-25-2012 12:05 PM

I have been on many different prescription acne creams, with very little success with any of them. The last one I tried was a combo of Atralin and Acanya. My skin was MUCH worse while I was on it. The doctor did tell me it would take about 2 months to work. I was on it for 3 months, and then gave up. On a whim I bought Philosophy Clear Days Ahead. This is the best my skin has looked, EVER. It is expensive but so worth it. Just an idea, in case the Tazorac doesn't work. I hope it does. :hug:

LisaR 11-25-2012 12:13 PM

Quote:

Originally Posted by Gorechick (Post 46783283)
Tazorac is very strong so be careful to use a tiny amount. I ended up with a topical infection because it took off too many layers. I struggled with mild/moderate acne and did a course of accutane in my 20's. Hormonal acne came back in my 30's and now I'm 42 and use stridex red box pads and Benzaclin or Duac during the day and Epiduo at night and that regimen keeps me clear.

Oh no! It looks to me like it is peeling off layers on her forehead and almost looks burnt like a sunburn. She isn't overusing it, though. The doctor gave her a tiny sample tube and said it should last at least one month and it has. She probably has another week of cream left in the tube. Ugh! I hope she doesn't have an infection. Even though her doctor is only in on Wednesdays, I think I will call tomorrow and try and talk to the nurse.

DizneeCM 11-25-2012 03:25 PM

Hi LisaR,

Her reaction (peeling skin, redness, temporary exacerbation of the acne) is fairly typical. We sometimes recommend using the medication every other day if the dryness/peeling is too severe. I wouldn't hesitate to call her physician if you have any concerns (I am a pharmacist).

Gorechick 11-25-2012 05:09 PM

Quote:

Originally Posted by LisaR

Oh no! It looks to me like it is peeling off layers on her forehead and almost looks burnt like a sunburn. She isn't overusing it, though. The doctor gave her a tiny sample tube and said it should last at least one month and it has. She probably has another week of cream left in the tube. Ugh! I hope she doesn't have an infection. Even though her doctor is only in on Wednesdays, I think I will call tomorrow and try and talk to the nurse.


If the new skin looks normal and not oozy then she should be fine. Use a very gentle non irritating face wash too, I had to use a soap free one from one of the skin care lines at the derm.

LisaR 11-25-2012 05:18 PM

Thanks everyone! Definitely no oozing or anything. Just red like a sunburn. I'll call in the morning just to make sure it is normal. Her face looks much better since using this new medication, but her forehead is a mess.


All times are GMT -5. The time now is 02:33 PM.

Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.

Copyright 1997-2014, Werner Technologies, LLC. All Rights Reserved.